Am I overmedicated?

Hi all,

Have been taking 150mg of levothyroxine for a few months now (though I forgot I should only be taking 125 now which changed in March but was my 50s out of habit).

My symptoms are as follows:

extreme intolerance to the heat (I feel so hot and agitated in the weather). I really hate it when it's sunny and hot (this is unlike me, normally I love the sun)

really exhausted all the time, struggle to get out of bed in the morning, more energy towards the evening

huge appetite and cravings for sugar and starchy foods (once I start eating bread I cannot stop)

Loose bowels (Need to go not long after I eat with urgency, runny stools etc.)

I have just had a recent blood test. I didn't take levo in the morning and it shows my T3 is 5.7 and T4 is 20. These are both within the normal range but at the upper end... Is it possible I feel better at slightly lower levels of Free Thyroid hormones and should reduce my medication? Blood test results state 'no further action', but wondering if I should take matters into my own hands and find a balance of where I feel best.

Wonder if I should reduce to 125 to begin with and see how I go on my current prescribed dose)

Thanks

5 Replies

oldestnewest
  • MK366, your symptoms suggest overmedication but if your bloods are within range you aren't overmedicated. Nevertheless, top of the range may not be optimal for you and it's certainly worth reducing dose by 25mcg to see whether symptoms improve. It will take 7/8 days for the higher dose to wash out before you are likely to feel improvement.

    thyroid.about.com/od/thyroi...

  • Hi mk, these symptoms appear more like adrenal symptoms than thyroid. Normally, the adrenals will pull down thyroid hormone to conserve energy but not always. Have

    you thought of doing a saliva test? You can go two ways with adrenal support with either stimulation or resting but it's necessary to know which to use.

    adrenalfatigue.org/program-...

  • Symptoms suggst overmedicated. Drop to 125 mcg and see how you go. Missing two days levothyroxine would drop your levels to about 123 mcg so why not skip two days and then continue with 125 mcg daily. See how you are in a week or so.

  • If you feel what's almost an addiction to bread and carbs, I'd try going gluten-free for a month and see if that helps your symptoms (as well as what everyone else had said). Sounds rather like what I had when my adrenals were really bad many years ago.

  • Go by how you FEEL not numbers.

You may also like...